MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-7-30-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Three medtronic coils were returned for analysis within a shipping box; within a shipping envelope and within an opened axium outer carton (a766667).Coil ¿a¿ ¿ the pusher actuator interface and hypotube break indicator were found intact.The pusher was found broken at 47.5cm from the proximal end with the release wire pulled for 0.5cm.The release wire coin was found pulled back from the lumen stop, the implant coil was found detached, and the shield coil was found stretched.The implant coil was not returned.Coil ¿b¿ ¿ the pusher actuator interface and hypotube break indicator were found intact.No bends or kinks were found with the pusher.The coil was returned within the introducer sheath.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.The implant coil was found still attached to the pusher while still within the introducer sheath.The entire length of the implant coil was found stretched with the polypropylene filament broken.The implant coil could not be pushed forward or pulled back from within the introducer sheath due to its damaged condition.Coil ¿c¿ ¿ the pusher actuator interface and hypotube break indicator were found intact.The pusher distal skive region (distal ~36.0cm) was found bent and twisted.The coil was found to be inverted within the introducer sheath with the implant coil within the ¿wave-lock¿ portion of the introducer sheath.The implant coil was found still attached to the pusher while still within the introducer sheath.The proximal end of the implant coil was found stretched with the polypropylene filament broken.The introducer sheath was found damaged at ~19.0cm from the distal end.The implant coil could not be pushed forward or pulled back from within the introducer sheath due to its damaged condition.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ could not be confirmed as the correct complaint device could not be determined.There is insufficient information to determine the cause of the damages found with the returned medtronic coils.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that coil was unable to be advanced out of the sheath.A new coil was used to treat the patient.The devices were prepared and used per the instructions for use (ifu).The ancillary devices were discarded at the site.No patient injury occurred.No images are available.Ancillary devices: echelon - a961154 this event occurred during the treatment of a right middle cerebral artery (mca).The aneurysm was unruptured and saccular.The max diameter was 2.3 mm and the neck was 1.7 mm.The blood flow and the vessel anatomy were both normal.Additional information received reported that neither the coil or sheath were noticed to have been damaged.The coil was not able to exit the sheath.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10729671
Report Number2029214-2020-01048
Device Sequence Number3006300
Product Code KRD
UDI-Device Identifier00836462010413
UDI-Public00836462010413
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2022
Device Model NumberQC-7-30-3D
Device Catalogue NumberQC-7-30-3D
Device Lot NumberA766667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1